MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404110
Health Effect - Clinical Codes Burn(s) (1757); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an accutrac 200 laser fiber was used in a ureteral flexible lithotripsy procedure in the kidney performed on (b)(6) 2021.Reportedly, the laser unit used was a holmium laser with the laser settings of 20-30 watts.According to the complainant, during preparation for the procedure, the fiber connector was heated after the fiber was connected to the console.The physician got burnt.Reportedly, the physician's burn was treated with an ice compress.The procedure was completed with another accutrac 200 laser fiber.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a1005 captures the reportable event of fiber connector overheats.Block h10: investigation results the returned accutrac 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 315.1 cm from the end of the connector to the end of the exposed glass tip.The exposed glass tip measured approximately 4 mm and appeared degraded.Examination under magnification confirmed the pattern on the tip is consistent with normal degradation.There was no light from the sma connector, indicating a fracture within the fiber connector.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that there was no light from the sma connector, indicating a fracture within the fiber connector, likely leading to the reported fiber connector overheating.The exposed glass tip appeared to have normal degradation.Fibers are consumable and intended to degrade with use.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire, and the fiber connector may be hot to touch.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on january 19, 2021 that an accutrac 200 laser fiber was used in a ureteral flexible lithotripsy procedure in the kidney performed on (b)(6) 2021.Reportedly, the laser unit used was a holmium laser with the laser settings of 20-30 watts.According to the complainant, during preparation for the procedure, the fiber connector was heated after the fiber was connected to the console.The physician got burnt.Reportedly, the physician's burn was treated with an ice compress.The procedure was completed with another accutrac 200 laser fiber.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ACCUTRAC
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11337375
Report Number3005099803-2021-00593
Device Sequence Number17030532
Product Code GEX
UDI-Device Identifier08714729802716
UDI-Public08714729802716
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2023
Device Model NumberM0068404110
Device Catalogue Number840-411
Device Lot Number0000009313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight65